Vasospastic coronary occlusion associated with a myocardial bridge

Cathet Cardiovasc Diagn. 1988;14(2):118-20. doi: 10.1002/ccd.1810140213.

Abstract

A 53-year-old woman was admitted with unstable angina. Acute coronary angiography showed myocardial bridging and total occlusion of the left anterior descending artery in the middle one-third of its course. The occlusion was completely relieved by intracoronary administration of nitroglycerin. The occurrence of coronary spasm may explain angina and myocardial infarction in symptomatic patients with myocardial bridges.

Publication types

  • Case Reports

MeSH terms

  • Angina Pectoris / etiology
  • Arterial Occlusive Diseases / complications
  • Arterial Occlusive Diseases / diagnostic imaging*
  • Arterial Occlusive Diseases / drug therapy
  • Coronary Angiography*
  • Coronary Disease / complications
  • Coronary Disease / diagnostic imaging*
  • Coronary Disease / drug therapy
  • Coronary Vasospasm / complications*
  • Coronary Vasospasm / drug therapy
  • Coronary Vasospasm / etiology
  • Female
  • Humans
  • Injections, Intra-Arterial
  • Middle Aged
  • Myocardial Infarction / etiology
  • Nitroglycerin / administration & dosage
  • Nitroglycerin / therapeutic use

Substances

  • Nitroglycerin